Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 33, NWS Flagstaff, AZ

July 31, 2007Gila County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Jul 31, 2007, 6:56 PM MST for Gila County, Yavapai County, Arizona. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2007, 6:56 PM MST (01:56 UTC)
Expired
Jul 31, 2007, 8:30 PM MST
In force
94 min
Issued by
NWS Flagstaff, AZ
Area
Whole counties

Counties Gila County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1983 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 010157
FFWFGZ
AZC007-025-010330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
656 PM MST TUE JUL 31 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA...
  SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 830 PM MST

* AT 601 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED REPORTED 
A ROCK AND MUDSLIDE NEAR MILE POST 249 ON INTERSTATE 17.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORDES
  JUNCTION...CORDES AND BUMBLE BEE

AT 653 PM MST...THE NATIONAL WEATHER SERVICE DOPPLER RADAR HEAVY 
SHOWERS IN THE AREA ALONG THE INTERSTATE 17 CORRIDOR NEAR BLACK 
CANYON CITY EASTWARD TO JUST WEST OF RYE. AFFECTED BASINS 
INCLUDE...SOUTH FORK...NEW RIVER...SQUAW CREEK...LIME CREEK AND 
TANGLE CREEK. SOME OF THIS HEAVY RAINFALL HAS OCCURRED OVER THE CAVE 
CREEK BURN AREA AND DEBRIS FLOWS OVER RURAL ROADWAYS SHOULD BE 
EXPECTED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.

LAT...LON 3401 11154 3420 11153 3435 11221 3406 11228

$$

RB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:30 PM MST, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 31, 3:30 PM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST TUE JUL 31 2007

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA
THROUGH THE END OF THE WEEK. EXPECT AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF
NORTHERN ARIZONA.

&&

.DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
AS VERY MOIST FLOW ALOFT AND A PERSISTENTLY UNSTABLE AIR MASS REMAIN
IN PLACE ACROSS THE NORTHLAND. WE CAN EXPECT THAT THESE
THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN...WILL CONTINUE FOR THE
REMAINDER OF THIS AFTERNOON AND EVENING. THE ALIGNMENT OF SYNOPTIC
FEATURES IS PRODUCING A STEERING FLOW FROM THE EAST-SOUTHEAST...
THOUGH STORM MOTION IS STILL A BIT ON THE SLOW SIDE. HOWEVER...WHILE
MANY LOCATIONS POSSESS SATURATED SOILS AND ISOLATED AREAS OF
FLOODING WILL REMAIN A CONCERN FOR THE REST OF TODAY...IT NO LONGER
APPEARS THAT WIDESPREAD FLASH FLOODING SHOULD BE AN ISSUE.

MOIST FLOW ALOFT LOOKS TO REMAIN ACROSS NORTHERN AZ FOR TOMORROW AND
PRETTY MUCH THE REST OF THE WEEK AS NO SIGNIFICANT MECHANISM APPEARS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE FOR THE MAJORITY OF
THE WEEK.

KD

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT CONVECTION TO SLOWLY
DIMINISH THIS EVENING...WITH THE GREATEST COVERAGE OF SHOWERS
AND THUNDERSTORMS REMAINING ALONG AND WEST OF THE MOGOLLON
RIM...WITH SCT MVFR CONDITIONS 00Z-04Z. SKIES WILL GENERALLY
BECOME SCT AFTER 04Z. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 31, 3:00 PM MST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST TUE JUL 31 2007

AZZ004>018-037>040-010700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
300 PM MST TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN
ARIZONA TODAY. AS SUCH...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
CONTINUE INTO THE LATE EVENING HOURS ACROSS THE NORTHLAND. WITH
ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS
ALREADY POSSESSING HEAVILY SATURATED SOILS...THE GREATEST WEATHER
THREAT WILL LIKELY BE ISOLATED AREAS WITH FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 5:12 PM MSTSevere Thunderstorm WarningFGZCoconino, Navajo33 min
Jul 31, 6:30 PM MSTFlash Flood WarningFGZGila30 min
Aug 1, 2:13 PM MSTFlash Flood WarningFGZYavapai2 hr
Aug 1, 2:30 PM MSTFlash Flood WarningFGZCoconino, Yavapai2 hr
Aug 1, 3:11 PM MSTFlash Flood WarningFGZCoconino64 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.